How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Thomas, MD Your Own Question
Dr. Thomas, MD
Dr. Thomas, MD, Board Certified Physician
Category: Medical
Satisfied Customers: 63757
Experience:  Internal Medicine--practice all of internal medicine, all ages, family, also Integrative, CAM, etc
24257177
Type Your Medical Question Here...
Dr. Thomas, MD is online now
A new question is answered every 9 seconds

My son was put on thyroid medicine 2 weeks ago the first week

Customer Question

My son was put on thyroid medicine 2 weeks ago the first week he was ok but now he feels like his heart is racing and he has anxiety he's never had anything wrong with him before that he knows of He's 43 years old He called his Dr and was told to quit taking the throid medicine. He might have been on too strong of a dose they said. Could this be causing a problem?
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. David replied 1 year ago.
Hello, this is Dr. David. I have read your question and I'm ready to help.
I am sorry about your son
if he has bad anxiety disorder, this can cause severe anxiety and fast heart rate
if his TSH levels are between 0.3 and 3.0, then this thyroid hormone levels are normal.
sometimes new anxiety disorders can manifest later in life
he should get his adrenal hormones and cortisol and ACTH levels checked to rule out adrenal hormone problems
if his thyroid hormone medication dose was too high for him, high thyroid hormone levels can cause fast heart rate and anxiety.
hopefully him stopping his thyroid hormone medications will help his symptoms.
thyroid hormone is a slow hormone and can take 1-2 weeks for it to slowly drop down after he stops his thyroid hormone pills
let me know if you have questions.
Expert:  Dr. Thomas, MD replied 1 year ago.
Hello
I disagree
He needs to go to the ER now for an EKG
Thyroid medication can bring out or cause heart problem s.
For example, this could even be atrial fibrillation at this point.
YOu can't let this go at this point.
The medical standard of care is to check this immediately.
I am a double board certified US doctor.
I will always give you correct answers.
Please click a positive rating.
LEt me know if you have more questions.